Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 276, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 1998, 7:47 PM CDT for Bedford County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 1998, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 9, 1998, 8:35 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:55 PM CDT | Hail 1.75 | Shelbyville, TN | Golf ball size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3243 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
169 WUUS1 KBNA 100048 RRA SVRBNA TNC003-100135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 747 PM CDT TUE JUN 9 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 835 PM CDT * AT 7:32 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SHELBYVILLE NEAR THE MARSHAL/BEDFORD COUNTY LINE... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 8:05 PM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:15 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 2:15 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT TUE JUN 9 1998 SCT TSRA CRUISING THRU MID TN AND THEY SHOULD CONT THROUGH EARLY EVE. QUESTION IS WHETHER WE WILL SEE ANY OVERNIGHT. IT IS A POSSIBILITY SINCE THERE ARE A COUPLE OF WEAK BOUNDARIES WHICH WILL MOVE THRU AND THE MSTR IS DEFINITLY PLENTIFUL SO WOULD LIKE A 20 POP. WED IN THE WARM SECTOR WILL BE WARM AND MUGGY WITH SCT AFTN TSRA. DYNAMICS ARE WEAK AND WARM FRONT SHOULD BE NORTH SO DONT EXPECT ANYTHING LIKE THIS AM...EVEN WITH THETA-E RIDGE AND PWS GRTN 1.5. CURRENT ZNS LOOK GOOD. WED NIGHT AND THU SHOULD BE UNEVENTFUL AS FRONT STILL IN PLAINS. AGAIN EXPECT AFTN/EARLY EVE TSRA. SHOULD PRETTY MUCH BE A CARBON COPY OF WED. LIKE FWC TEMPS AS DWPTS ARE WELL INTO THE 60S. THE ONLY EXCEPTION IS NRN PLATEAU WHERE WARM FRONT STILL HASNT GONE THRU. TEMPS IN ZNS LOOK GOOD EXCEPT SRN PLATEAU WHERE 60 TO 65 LOOKS TOO LOW. 12 BNA 69/87/69/88 23-3
In the hours before
Local storm report, Jun 9, 5:07 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT TUE JUN 09 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM CAGLE TN WIND DAMAGE
06/09/98 SEQUATCHIE TREES AND POWER LINES DOWN
IN THE CAGLE MOUNTAIN
AREA.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Jun 9, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 46 min |
| Jun 10, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 10, 9:24 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 2 hr |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 46 min |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale, Wilson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Jackson | 3 hr |
| Jun 10, 10:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 46 min |
| Jun 10, 10:41 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 34 min |
| Jun 10, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 36 min |
| Jun 10, 11:11 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 49 min |
| Jun 10, 11:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 51 min |
| Jun 10, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jun 10, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Bledsoe, Sequatchie, Van Buren, Warren | 2 hr |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Coffee, Grundy | 2 hr |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jun 10, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion, Sequatchie | 62 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 65 min |
| Jun 10, 3:23 PM CDT | Tornado Warning | OHX | Marshall | 32 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 10, 3:49 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 48 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 49 min |
| Jun 10, 4:53 PM CDT | Tornado Warning | OHX | Giles, Marshall | 47 min |
| Jun 10, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.